Jump to content

Suzanne: Withdrawal symptoms from effexor won't last forever no ?


Suzanne

Recommended Posts

Hi, as the title says I would like to know how long will my withdrawal symptoms from effexor last. I have decreased the dosage as recommended and (I don't know if it changes anything...) I have not taken it for long (2 months) before I stopped it. The symptoms I'm talking about are : shivering, brain shivers, stomach aches, sudden urges to eat, etc... very very annoying and even more when you are stopping the drug because it doesn't make you feel better. Has anyone noticed these symptoms come back at specific times of the day ? Strange...

Link to comment

from my experience the worst of the withdrawal will subside with time and fish oil really helped with brain zaps and mood. its really different for everyone, though. i met some people who felt their worst the first few months then got better and then people who were great the first few months then got bad withdrawals after. I am the latter. I was pretty stable, minus the first few weeks, then month four I got bad withdrawals. My friend says the same. He felt worse the 6-12 month mark but began recovering after that. I believe that since you were not on them long that you should recover fairly quickly, so I would not be too worried. Thats my opinion.

Various SSRIs/SNRIs 7- 1/2 years

Went Cold Turkey from Celexa 2011, Stayed Off

Psych Drug Free and Loving Life (over 6 years and counting)

 

How I Stay Well: Diet, exercise, meditation, supplements, etc

Link to comment

Hi, as the title says I would like to know how long will my withdrawal symptoms from effexor last. I have decreased the dosage as recommended and (I don't know if it changes anything...) I have not taken it for long (2 months) before I stopped it. The symptoms I'm talking about are : shivering, brain shivers, stomach aches, sudden urges to eat, etc... very very annoying and even more when you are stopping the drug because it doesn't make you feel better. Has anyone noticed these symptoms come back at specific times of the day ? Strange...

 

Hi Suzanne,

I'm sorry you're having problems, but glad you found this site.

Your symptoms are very typical of early or acute withdrawal and they will subside. Every case is individual as far as length of time on drug and w/d severity, but it's good that you knew after 2 months that it wasn't working and decided to taper and discontinue. KUDOS!

Certain symptoms tend to hit at the same time every day. The drugs disrupt hormonal/endocrine functions which have diurnal patterns. Cortisol, the fight or flight hormone which naturally peaks in the morning, is one you will see mentioned frequently. Your symptoms may also relate to other drugs, food or supplements that many people become more sensitive to after SS/NRIs.

 

A few questions...

What was your high dose and when did you begin your taper?

Are you still tapering?

If finished, when was your last dose?

 

Alto will have more detailed advice for you.

 

Barb

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment

Hi, I began tappering four weeks ago from 150 mg. I decreased the dosage of 37,5 mg per week until I arrived to 37,5 mg a day. Some people suggested I could take one 37,5 mg pill each two days or even could open the capsules to remove small amounts of drug gradually, but since I can bare my symptoms I didn't. My last dose was sunday and two days later I began to feel bad. The last time I stopped an antidepressant the withdrawal symptoms did'nt last long, but this time it's harder. I think the worst is that I know my doctor is probably going to recommend I start another antidepressant... He is going to need very good arguments and information on side effets and withdrawal to convince me...

Link to comment
  • Administrator

Suzanne, I moved your first topic here to our Introductions section because it introduces your personal situation.

 

Thanks for joining us.

 

Some people can quit Effexor with few or no withdrawal symptoms. Others can quit and symptoms will last only a few weeks. Some -- a minority -- can have withdrawal symptoms for a very long time, many months or years.

 

You won't know which group you're in until your withdrawal symptoms go away.

 

To be safe, we advise a slow taper. Your taper was a fast taper. You are having acute withdrawal symptoms. These indicate your nervous system has been disturbed by withdrawal of the medication.

 

If I were you, I would immediately take 37.5mg Effexor for several days and see if it alleviates the withdrawal symptoms.

 

If it does, take 37.5mg consistently for 3 weeks, at the same time each day, then taper gradually from there. Do NOT take a dose every other day, that will make withdrawal symptoms worse. It's a terrible way to taper.

 

Are you taking Effexor in tablets or capsules?

 

Yes, your doctor will most likely want to give you another antidepressant, because they usually mistake withdrawal symptoms for relapse or they think they can cure the withdrawal symptoms with another drug.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Suzanne,

The moderators will have suggestions for you based on the dose, rate of taper, etc. There is extremely little info in medical literature/info available to physicians, so it is VERY common that they mistake withdrawal symptoms for relapse (or another diagnosis) and reinstate meds. Try to differentiate your original symptoms (reason for starting AD) from what you are experiencing now. They are usually very different. EX: shivers, zaps, flu-like symptoms are NOT symptoms of depression.

Withdrawal symptoms often emerge AFTER the last dose or an aggressive taper or cold turkey (CT). I had anxiety during w/d that I never had before. Just an example.

Your situation, concerns and doc's response are common.

 

Help will be along shortly!

 

Or already here!

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy